Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Uniform approximation by solutions of elliptic equations

Author: Barnet M. Weinstock
Journal: Proc. Amer. Math. Soc. 41 (1973), 513-517
MSC: Primary 35E99; Secondary 35J30, 46J10
MathSciNet review: 0340794
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The space $ {H_A}(K)$ of continuous functions on a compact set $ K$ in Euclidean space which can be uniformly approximated by solutions of the elliptic, constant-coefficient partial differential equation $ Af = 0$ is studied. In particular, it is shown that $ {H_A}(K)$ is local, in the same sense as in the theory of rational approximation in the complex plane. Simultaneous approximation of functions and their derivatives is also considered.

References [Enhancements On Off] (What's this?)

  • [1] Andrew Browder, Introduction to function algebras, W. A. Benjamin, Inc., New York-Amsterdam, 1969. MR 0246125
  • [2] Felix E. Browder, Approximation by solutions of partial differential equations, Amer. J. Math. 84 (1962), 134–160. MR 0178247
  • [3] Felix E. Browder, Functional analysis and partial differential equations. II, Math. Ann. 145 (1961/1962), 81–226. MR 0136857
  • [4] L. Hörmander, Linear partial differential operators, Die Grundlehren der math. Wissenschaften, Band 116, Academic Press, New York; Springer-Verlag, Berlin, 1963. MR 28 #4221.
  • [5] Fritz John, Plane waves and spherical means applied to partial differential equations, Interscience Publishers, New York-London, 1955. MR 0075429
  • [6] Eva Kallin, A nonlocal function algebra, Proc. Nat. Acad. Sci. U.S.A. 49 (1963), 821–824. MR 0152907
  • [7] Barnet M. Weinstock, Approximation by holomorphic functions on certain product sets in 𝐶ⁿ, Pacific J. Math. 43 (1972), 811–822. MR 0344523

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35E99, 35J30, 46J10

Retrieve articles in all journals with MSC: 35E99, 35J30, 46J10

Additional Information

Keywords: Uniform approximation, elliptic partial differential equations
Article copyright: © Copyright 1973 American Mathematical Society